Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2011, 1:42 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 1:42 PM EDT (17:42 UTC)
- Expired
- Aug 4, 2011, 2:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
Counties Chattooga County, GA, Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WWUS82 KFFC 041742
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT THU AUG 4 2011
GAZ011-019-041815-
142 PM EDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 215 PM EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MENLO TO SHANNON...MOVING SOUTHEAST AT
20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CHATTOOGA AND FLOYD COUNTIES THROUGH 215 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LINDALE...ROME...
COOSA...HOLLAND...LYERLY...MENLO...CLOUDLAND...BERRYTON...SHANNON...
JAMES H. FLOYD STATE PARK...ARMUCHEE...TIDINGS...SUMMERVILLE...TRION
AND PINSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3459 8507 3455 8506 3454 8509 3447 8509
3446 8511 3443 8509 3442 8511 3439 8501
3422 8503 3421 8505 3410 8505 3408 8516
3410 8516 3410 8525 3408 8526 3408 8543
3459 8552
TIME...MOT...LOC 1741Z 300DEG 17KT 3448 8547 3438 8530
3433 8511
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:11 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 4, 1:11 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 111 PM EDT THU AUG 4 2011 .PREV DISCUSSION... /ISSUED 1136 AM EDT THU AUG 4 2011/ UPDATE... NEEDED TO LOWER THE EXPECTED HIGH TEMPS TODAY OVER NORTHWEST GA A FEW DEGREES INCLUDING THE ATL METRO AREA. PREVIOUS SHOWERS AND A FEW THUNDERSTORMS THIS MORNING AND THE EXTENDED CLOUD COVER ARE CAUSING THE TEMPERATURES TO WARM MORE SLOWLY. HAVE DROPPED THE HEAT ADVISORY IN THIS AREA ACCORDINGLY WITH HEAT INDICES EXPECTED TO BE AROUND 100. STILL A VERY HUMID SITUATION. MADE SOME POP ADJUSTMENTS AS WELL BASED ON THE CURRENT RADAR TRENDS AND THE HRRR MODEL RUN. HAVE SHIFTED THE LIKELY TSTMS POPS TO NORTHWEST AND WEST CENTRAL GA DUE TO THE LINGERING MCS IN AL. CHANCE POPS WILL DOMINATE THE REMAINDER OF THE CWA. 16 SHORT TERM /TODAY THROUGH SATURDAY/... DEALING WITH DECAYING MCS THIS MORNING SO WILL HAVE TO KEEP THIS RELATIVELY SHORT. AFTER INITIAL MCS MOVES THROUGH PORTIONS OF NORTH GEORGIA THIS MORNING...FORECAST BECOMES MUCH MORE OF A CHALLENGE BASED ON ITS EFFECTS FOR THE REST OF TODAY. THE FIRST ISSUE WILL BE POPS WHICH LOOK INCREASINGLY LIKE WILL BE CONFINED TO AREAS ALONG AND ESPECIALLY SOUTH OF INTERSTATE 20. IN THE POST MCS ENVIRONMENT...STILL COULD SEE SOME SHORTWAVE ENERGY ALLOWING FOR REDEVELOPMENT DURING THE AFTERNOON...MUCH LIKE WHAT HUNTSVILLE SAW IN THE WAKE OF THEIR MCS TONIGHT. STILL EXPECT COVERAGE TO BE LESS IN THESE AREAS AND WILL KEEP POPS IN THE LOW END CHANCE RANGE. OTHER COMPLICATING FACTOR OF MCS IS THE FACT THAT IT IS LIKELY TO LEAVE A COLD POOL IN ITS WAKE. WHILE THE TERM COLD MAY BE PUSHING IT THIS TIME OF YEAR...IT WONT TAKE MUCH TO CURB TEMPS ENOUGH THAT CURRENT HEAT ADVISORY WOULD BE IN JEOPARDY. THINKING AT THIS TIME IS THAT INCREASE IN MOISTURE FROM STORMS MAY HELP OFFSET ANY COLD POOL EFFECTS AND WILL KEEP ADVISORY GOING FOR NOW. TROUGH STALLS OVER CENTRAL GEORGIA WITH HIGHEST POPS REMAINING THERE FOR FRIDAY. THERE IS A LATE ARRIVING SHORTWAVE WHICH COULD BRING ENHANCED ACTIVITY TO THE NORTHWEST CORNER AND WILL ADVERTISE HIGHER POPS THERE AS WELL. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... COMBINATION OF ADEQUATE MOISTURE...NUMEROUS SHORTWAVES TRAVERSING THE AREA AND SURFACE TROUGH WILL LEAD TO ENHANCED RAIN CHANCES THROUGH THE WEEKEND. 23 && .AVIATION... 18Z UPDATE... GENERALLY VFR CONDITIONS EXPECTED THIS AFTERNOON INTO THE EVENING. SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE AREA COULD AFFECT ANY TAF SITE. SURFACE WINDS GENERALLY W AROUND 10 KTS OR LESS. PATCHY MVFR VSBYS POSSIBLE LATE TONIGHT. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE FOR VFR CONDITIONS AND WINDS INTO THE EVENING. LOW CONFIDENCE FOR IMPACTS OF CONVECTION FOR ATL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 101 76 99 76 / 30 20 30 20 ATLANTA 95 78 95 78 / 40 20 40 30 BLAIRSVILLE 92 70 90 72 / 20 20 30 20 CARTERSVILLE 96 73 96 73 / 60 20 40 30 COLUMBUS 98 78 95 76 / 40 40 40 30 GAINESVILLE 96 77 97 77 / 30 20 30 20 MACON 98 76 97 76 / 40 40 40 30 ROME 95 73 95 72 / 60 20 50 40 PEACHTREE CITY 94 74 96 74 / 50 20 40 30 VIDALIA 99 78 98 77 / 40 50 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS... CHATTAHOOCHEE...CLARKE...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...GLASCOCK...GREENE...HANCOCK...HARRIS...HENRY... HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MADISON...MARION...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE... PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Aug 4, 12:00 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EDT THU AUG 4 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT ADVISORY IN EFFECT FOR CENTRAL AND PARTS OF NORTH GEORGIA. ISOLATED SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS CENTRAL GEORGIA. SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT. .SYNOPSIS... AN UPPER LEVEL RIDGE WILL REMAIN OVER THE SOUTHERN PLAINS. A WEAK FRONT WILL LIE ACROSS FAR NORTH GEORGIA WITH A SURFACE TROUGH ACROSS CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE HEAT INDICES OF 105 TO 110 FOR CENTRAL AND PARTS OF NORTH GEORGIA. REFER TO THE HEAT ADVISORY FOR MORE INFORMATION. THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. HEAVY RAIN WILL ALSO BE POSSIBLE. .DISCUSSION... A MOIST AIRMASS WILL COMBINE WITH CAPES OF 1500 TO 2000. THIS WILL GIVE POTENTIAL OF ISOLATED SEVERE THUNDERSTORMS MAINLY ACROSS CENTRAL GEORGIA WITH SCATTERED THUNDERSTORMS GENERALLY EXPECTED ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. BDL
In the hours before
Special weather statement, Aug 4, 1:22 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
122 PM EDT THU AUG 4 2011
GAZ011-019-041745-
122 PM EDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 145 PM EDT...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TIDINGS...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTOOGA AND FLOYD COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE TIDINGS...JAMES H. FLOYD STATE PARK...
ARMUCHEE...PINSON...LINDALE...ROME...COOSA AND SHANNON. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3453 8516 3443 8509 3442 8511 3440 8507
3432 8502 3425 8502 3422 8503 3421 8505
3415 8505 3413 8532 3446 8536
TIME...MOT...LOC 1722Z 337DEG 17KT 3441 8521
16Special weather statement, Aug 4, 1:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT THU AUG 4 2011
GAZ011-019-041815-
142 PM EDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 215 PM EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MENLO TO SHANNON...MOVING SOUTHEAST AT
20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CHATTOOGA AND FLOYD COUNTIES THROUGH 215 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LINDALE...ROME...
COOSA...HOLLAND...LYERLY...MENLO...CLOUDLAND...BERRYTON...SHANNON...
JAMES H. FLOYD STATE PARK...ARMUCHEE...TIDINGS...SUMMERVILLE...TRION
AND PINSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3459 8507 3455 8506 3454 8509 3447 8509
3446 8511 3443 8509 3442 8511 3439 8501
3422 8503 3421 8505 3410 8505 3408 8516
3410 8516 3410 8525 3408 8526 3408 8543
3459 8552
TIME...MOT...LOC 1741Z 300DEG 17KT 3448 8547 3438 8530
3433 8511
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:50 AM EDT | Special Weather Statement | FFC | Gordon | 40 min |
| Aug 4, 1:12 AM EDT | Special Weather Statement | FFC | Union, White | 48 min |
| Aug 4, 1:37 AM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Aug 4, 2:07 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 38 min |
| Aug 4, 2:53 AM EDT | Special Weather Statement | FFC | Paulding | 22 min |
| Aug 4, 3:30 AM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Douglas, Fulton, Paulding | 45 min |
| Aug 4, 4:02 AM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Aug 4, 4:32 AM EDT | Special Weather Statement | FFC | Fayette | 43 min |
| Aug 4, 1:22 PM EDT | Special Weather Statement | FFC | Floyd | 23 min |
| Aug 4, 3:15 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Aug 4, 3:17 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Aug 4, 4:16 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Clarke, Crawford and 40 more | 5 days |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.